CSN Login
Members Online: 28

body changes

KristiR's picture
KristiR
Posts: 1
Joined: Apr 2012

I need help. I am 39 years old and an appendix cancer survivor but in the process my ovaries were removed. I have to take a pill to make me a female. My hair is turning grey and falling out, my skin is dry, I am aging quickly, and my once thriving sex life has fallen to the ground. Any ideas for help or suggestions? I feel so awful for my husband. I'm not the same woman I was two years ago. But he is the sweetest thing ever and completely understands and puts up with me.

catwink22's picture
catwink22
Posts: 239
Joined: Sep 2009

Hi Kristi,
Have you discussed this with your Onc or Gyn? I’m not sure, but it sounds like maybe your treatment has pushed you into early menopause?

I can’t give you much advice on the medical issues, but as far as your husband goes, the man clearly loves YOU. Not your hair, not your skin, but your SOUL. Embrace his love, use it to be strong and for comfort when you can’t be. If things were reversed, what would you do for your man? Anything and everything. That’s what love does. He is doing that.

Sometimes a sex life needs effort even if the feeling isn’t there. Hate to put it this way, but sometimes when the pipes need cleaning, we have to buy products to make the job easier. Hee hee, this is hard. (O boy everything seems to have a double meaning now!) Think outside the box (STOP!) there is more to sex than the “act”.

None of us are the same person we were two years ago, that’s the beauty of life. We constantly evolve and grow into who we are today, and today is what matters.

You are very lucky to have such a wonderful man love you and he is just as lucky to have you loving him.

Best to you!
Cat

dragonG7
Posts: 16
Joined: Feb 2012

I am still in my 20's. and, I actually haven't had my ovaries removed, cause I didn't have the same cancer as you,,, but I do know ppl who had their ovaries removed,,, from what I know, she has heat flashes etc...
if you are already getting hormone treatment, you might want to discuss this with your doctor,,,
I am currently in med school, and we learn how to communicate with sex related problems as well. also, if a doctor is in the field long enough, all the stuff that might seem embarrassing to non-medical professions don't actually stand out as much as you think... I don't know if this will make you feel better, but we learn in absolute detail about the entire structure of the penis (just one example) after a while, I can be staring at a page of anatomy pictures about genetalia and not even notice it. we see it as just a natural part of our education.
when I was hospitalized, I couldn't move at all... not even move my finger. thank god I regained much of my function with super intense rehab, but still use a wheelchair.
but when I was bed ridden, the nurses had to wipe my bottom, do everything for me... I was also on the respirator, so I literally had everything done for me,,, at first, it was very embarrassing for me to have the nurses take care of everything,,, but eventually, I got over it,,,
I think it made me grow ;)

so, my biggest suggestion is to talk to your doctor about the problems including sexual ones. there are a lot of medications to help for them.

as for hair loss,,, I was baled in high school,,, when I went back to school,,, but I learned to just live with it... I wore bandannas and other head wears, and that sorta helped. I didn't have eyebrows as well for a while too,,, but I didn't know how to hide that too well, so I just had to wear the head wear as deep as I can without revieling the back of my head which was also bald lol XD now a days, they have a lot of fashionable head wear as well ;)

you definitely should talk to your doctor whether it's a good idea, but I do know some ppl that take this soy extract that has a similar effect as estrogen called isoflavone. as far as I know, it doesn't have the adverse effects the synthetic estrogen has,,, and according to some of the ppl that take it for normal menopause, it helps... but I'm guessing you're in a different condition from them so please talk to your doctor if this is even an option,,,

as for you husband, I'm sure he loves you ;D no doubt about that.
when a person loves you, appearance doesn't have as much of an effect than one thinks. my boyfriend is willing to run everywhere toget simple tape for me :) and accepts the fact that I need a wheelchair ;) love has the capacity to overcome a lot! I think :)

I remember that when I still wore beanies and bandannas after chemo, etc, and when my hair was growing back but still quite short, my aunt told me "I look totally fine! just like I have an extra short hair cut or something" so apparently it didn't look as bad as I felt about it ;)

I hope everything will work out ;)

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network